Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 5, 2003, 2:56 PM CDT for Drew County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 2:56 PM CDT (19:56 UTC)
- Expired
- May 5, 2003, 3:35 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Drew County, AR
The radar
The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:40 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
559 WFUS54 KLZK 051956 TORLIT ARC043-052035- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 256 PM CDT MON MAY 5 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... DREW COUNTY IN SOUTHEAST ARKANSAS * UNTIL 335 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DANGEROUS STORM...CAPABLE OF PRODUCING A TORNADO...CENTERED OVER WILMAR...OR ABOUT 6 MILES EAST OF WARREN...MOVING EAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL CENTRAL DREW COUNTY AROUND 310 PM CDT RURAL NORTHEASTERN DREW COUNTY AROUND 320 PM CDT && IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3371 9198 3351 9196 3361 9148 3377 9151 $$ 55
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 5, 1:23 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 5, 1:23 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 123 PM CDT MON MAY 5 2003 ISSUED A QUICK UPDATE FOR THE NEW TORNADO WATCH FOR MUCH OF THE NORTHERN HALF OF THE CWFA WHICH IS IN EFFECT UNTIL 4PM. THUNDERSTORMS CONTINUE ACROSS THE SOUTHERN PARTS OF THE CWFA. ALSO...THUNDERSTORMS IN NORTHEAST ARKANSAS ARE BACKBUILDING INTO OUR CWFA. .LZK...NONE. 51
Hazardous weather outlook, May 5, 11:45 AM CDT, 3 hours 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL REMAIN ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT. A STRONG UPPER LEVEL SYSTEM FROM THE SOUTHERN PLAINS WILL INTERACT WITH THE FRONT LATER THIS AFTERNOON AND TONIGHT...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS REDEVELOPING. THE ATMOSPHERE IS PRIMED FOR ANOTHER SIGNIFICANT WEATHER OUTBREAK. VERY WARM...MOIST AND UNSTABLE AIR REMAINS OVER ALL OF ARKANSAS AT THIS TIME. IN ADDITION...VERY STRONG WINDS ALOFT WILL INTERACT WITH THIS AIR MASS TO ADD TO THE SEVERE WEATHER POSSIBILITY. THESE WINDS ARE CHANGING DIRECTION WITH HEIGHT MEANING TORNADOS ARE A VERY GOOD POSSIBILITY. THE GREATEST THREAT OF TORNADOS WILL BE ACROSS SOUTHERN ARKANSAS FROM A GLENWOOD TO ARKADELPHIA TO PINE BLUFF TO A DE WITT LINE AND SOUTH. HOWEVER...ANYWHERE IN ARKANSAS COULD SEE TORNADIC THUNDERSTORMS DEVELOP. EVEN WHERE TORNADIC STORMS DO NOT DEVELOP... STRONG WINDS AND LARGE HAIL ARE A VERY GOOD POSSIBILITY. THE COLD FRONT RESPONSIBLE FOR THE SEVERE WEATHER WILL MOVE VERY SLOWLY THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL CONTINUE THROUGH MOST OF THE NIGHT. SOME OF THE STORMS MAY FORM OVER THE SAME AREAS THROUGH OUT THE DAY AND NIGHT. AS A RESULT...HEAVY RAIN AND FLOODING CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT IN NORTHERN ARKANSAS WILL PRETTY MUCH STALL ACROSS THE REGION IN THE COMING DAYS. SEVERAL SYSTEMS FROM THE PLAINS WILL JOIN WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. WITH A WARM AND UNSTABLE ATMOSPHERE SURROUNDING THE FRONT...THERE WILL BE A CONTINUED CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY IS LATER THIS AFTERNOON AND TONIGHT. 56
In the hours before
Local storm report, May 5, 11:21 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1121 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM NORTH LITTLE ROCK AR WIND DAMAGE
05/05/03 PULASKI TREES DOWN. TREES FELL
ONTO HOUSE ON PROSPECT
TRAIL NEAR WILD RIVER
COUNTRY. REPORTED BY
PUBLIC.
0155 AM CABOT AR WIND DAMAGE
05/05/03 LONOKE LARGE TREE LIMBS DOWN.
REPORTED BY OFF-DUTY NWS
EMPLOYEE.
218Local storm report, May 5, 1:19 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
119 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM CAMDEN AR 1.75 INCH HAIL
05/05/03 OUACHITA REPORTED BY LAW
ENFORCEMENT.
1230 PM CAMDEN AR 1.00 INCH HAIL
05/05/03 OUACHITA REPORTED BY EMERGENCY
MANAGEMENT.
0105 PM BANKS AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY PUBLIC.
218Local storm report, May 5, 2:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
227 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0126 PM MONTICELLO AR .75 INCH HAIL
05/05/03 DREW REPORTED BY EMERGENCY
MANAGEMENT.
0150 PM MONTICELLO AR .75 INCH HAIL
05/05/03 DREW REPORTED BY LAW
ENFORCEMENT.
218The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:01 PM CDT | Tornado Warning | LZK | Scott | 44 min |
| May 4, 7:06 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 29 min |
| May 4, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 4, 7:18 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 27 min |
| May 4, 7:27 PM CDT | Tornado Warning | LZK | Faulkner | 28 min |
| May 4, 7:35 PM CDT | Tornado Warning | LZK | Faulkner | 20 min |
| May 4, 7:43 PM CDT | Tornado Warning | LZK | Cleburne | 42 min |
| May 4, 7:54 PM CDT | Tornado Warning | LZK | Faulkner | 31 min |
| May 4, 8:10 PM CDT | Tornado Warning | LZK | Lonoke, White | 45 min |
| May 4, 8:48 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| May 4, 9:05 PM CDT | Tornado Warning | LZK | Jackson | 40 min |
| May 4, 11:38 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 47 min |
| May 4, 11:58 PM CDT | Tornado Warning | LZK | Yell | 27 min |
| May 5, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | Perry | 43 min |
| May 5, 12:47 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| May 5, 12:59 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 46 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 43 min |
| May 5, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | White | 34 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 32 min |
| May 5, 2:07 AM CDT | Tornado Warning | LZK | Prairie | 23 min |
| May 5, 2:17 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 28 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 27 min |
| May 5, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 39 min |
| May 5, 3:25 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 30 min |
| May 5, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 29 min |
| May 5, 12:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 32 min |
| May 5, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 5, 12:54 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 36 min |
| May 5, 1:11 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 39 min |
| May 5, 1:37 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 28 min |
| May 5, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| May 5, 1:49 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Drew | 32 min |
| May 5, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| May 5, 2:25 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
| May 5, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 29 min |
| May 5, 2:44 PM CDT | Tornado Warning | LZK | Bradley | 31 min |
| May 5, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 32 min |
| May 5, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 5, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 29 min |
| May 5, 3:29 PM CDT | Tornado Warning | LZK | Desha | 41 min |
| May 5, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| May 5, 3:32 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| May 5, 3:51 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 29 min |
| May 5, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 38 min |
| May 5, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 42 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 44 min |
| May 5, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lincoln | 45 min |
| May 5, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 43 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 25 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 5, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 38 min |
| May 5, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 47 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 32 min |
| May 5, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 41 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| May 5, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 37 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 47 min |
| May 5, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 30 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.